Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 27, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 19, 2022, 12:01 PM CDT for Hardin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 12:01 PM CDT (17:01 UTC)
- Expired
- Aug 19, 2022, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Hardin County, TX
The radar
The Lake Charles radar (KLCH), 90 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660
WGUS54 KLCH 191701
FFWLCH
TXC199-192000-
/O.NEW.KLCH.FF.W.0027.220819T1701Z-220819T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1201 PM CDT Fri Aug 19 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northeastern Hardin County in southeastern Texas...
* Until 300 PM CDT.
* At 1201 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lumberton and Silsbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3021 9411 3024 9427 3047 9425 3049 9409
3043 9412 3042 9411 3040 9412 3039 9410
3039 9411 3036 9410 3035 9408 3034 9410
3031 9410 3030 9412 3029 9411 3028 9412
3027 9411 3026 9411 3026 9410 3024 9412
FLASH FLOOD...RADAR INDICATED
$$
JonesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 11:05 AM CDT, 56 minutes earlier.
Area forecast discussion, Aug 19, 11:05 AM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1105 AM CDT Fri Aug 19 2022 ...New UPDATE... .UPDATE... Issued at 1100 AM CDT Fri Aug 19 2022 Local 88Ds showed a bit of a lull in new convection over the previous couple of hours, but showers/storms have held steady over the past hour. KLCH 12z sounding was just plain wet with MRH values aoa 80 percent and a PWAT value near 2.3 inches, well above the SPC 90 percent moving average for the date. Sounding also showed reasonable CAPE/instability and an attainable convective temp. Recent CAM guidance wasn't overly impressive as far as convective development the rest of the day, but given the readily available ingredients, only nudged down POPs for the rest of the day a little bit to account. Elsewhere, minor tweaks at most to the inherited grids/zones based on latest obs/trends. Update out shortly. 25 && .SHORT TERM... (Today through Monday morning) Issued at 405 AM CDT Fri Aug 19 2022 Across the nation this morning looking at mild temperatures with low to mid 50s from the New England states across into the great Lakes region where morning temperatures are near 60s to the upper plain states where temperatures have fallen into the mid 50s. Mid 60s as far south as north Texas and central Arkansas while down along the gulf states mainly low to mid 70s. Stlt IR images are indicating storms from west Texas along the Rio Grande that extend east across the coastal gulf states and into the Florida panhandle attm. Locally... In southeast Texas and southern Louisiana has partly cloudy skies with temperatures from the low to mid 70s from Alexandria and lakes region in southeast Texas to the upper 70s at the beaches. WFO NWS radar is indicating storms over south central Louisiana including Vermilion Bay west to offshore of Sabine Pass in southeast Texas. Storms are moving to the east northeast. A stalled front extends from east central Texas across central Louisiana north of Alexandria and into Mississippi. This was the focus for storm actvty yesterday with the heaviest storm precip southwest of the lakes region of southeast Texas and along the Louisiana/ Texas border where these locations received from three to four inches... most locations received around 1/2 inch more or less with a good covering in Texas and Louisiana. A few reports of funnel clouds... along with tstm wind damage in New Iberia and some issues of flooding in Eunice Louisiana. High Temperatures were mainly in the upper 80s to lower 90s... which is below the 30 year climo range by around three degrees. For today the boundary will become more active through the late morning into the afternoon as the boundary will hinder southerly flow off the gulf from moving north. PWAT'S running above two inches with afternoon MUCAPEs about 2500 j/kg. Likely to numerous storms storms by the early afternoon with storm totals generally an inch or less but with the stronger storms look for locally two to four inches maybe a bit higher. This will cause some issues with flooding in low lying areas and locations where heavy rainfall causes issues with drainage. Tropical funnel clouds near the coast and gusty winds. Storms will once again keep temperatures in check. Precip will back off around sunset and move into a quiet phase thru the late evening and overnight hours. We remain in a persistent pattern and overnight lows will reflect this with low to mid 70s inland to near 80 for the beaches Saturday morning. Sunday into Monday morning will be more of the same type of pattern. && .LONG TERM... (Monday morning through Thursday) Issued at 405 AM CDT Fri Aug 19 2022 A wet weather pattern is expected to persist through the long term period. A trough developing over the Gulf coast will be reinforced by a series of shortwaves translating over the region for the duration of the workweek. Northerly midlevel flow on the backside of a midwestern low pressure system will also bring a weak front southward, which will stall and meander over the region for several days. Copious amounts of tropical moisture will remain pooled over the region with PWATs in excess of 2 inches, and possibly as high as 2.3-2.4 inches at times. Instability associated with the shortwave impulses in the lingering trough axis and forcing along the weak frontal boundary wavering over the region will produce high rain chances each day, with slightly lower (but still elevated) chances during the overnight periods. The generally gray and rainy pattern will limit heating and keep temperatures cooler than normal each afternoon, with highs likely only reaching the middle 80s in many locations. Given the unusually high PWATs, rainfall production is expected to be quite efficient and, with relatively slow storm motions at times, could lead to heavy rainfall and localized flooding. QPF values are a little higher this morning compared to yesterday, with cumulative totals for the Day 4 through 8 period between 2.5 and 4 inches (and this will be on top of rainfall received during the short term period). The axis of highest QPF over the next 7 days is expected to be focused along the wavy frontal boundary across Central and N TX into N LA where there is potential for at least 7 inches of rainfall. Current Day 4 (Monday) Experimental Excessive Rainfall Outlook from WPC keeps a SLGT risk for flash flooding just northwest of the area, while the and Day 5 (Tuesday) ERO clips our far NW zones. Although the rain will be beneficial given ongoing yearly and seasonal rainfall deficits, several days of rain could end up being too much of a good thing, and depending on how the heavy rainfall scenario evolves each day, the flood potential will need to be monitored, especially from the middle to latter part of next week. && .AVIATION... (12Z TAFS) Issued at 648 AM CDT Fri Aug 19 2022 Scattered showers and storms have been ongoing near the Acadiana terminals, with additional activity extending SW across the coastal waters. CAM guidance shows varying scenarios with respect to timing and placement of convection today, but given the moist and unstable airmass over the region combined with a disturbance passing over the region and weak sfc boundary, SHRA/TSRA expected to develop and expand in coverage through the day before diminishing with loss of daytime heating around sunset. Periods of MVFR cigs/IFR vsbys will be possible with the heavier showers, otherwise, VFR should prevail beneath considerable mid and high clouds. Light and variable winds will become more SW-S through the afternoon. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 91 74 92 74 / 70 40 80 10 LCH 86 74 88 75 / 80 40 80 20 LFT 88 76 90 76 / 80 30 90 20 BPT 87 75 90 77 / 70 40 70 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...19 LONG TERM....24 AVIATION...24
Hazardous weather outlook, Aug 19, 5:14 AM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 514 AM CDT Fri Aug 19 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-201015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 514 AM CDT Fri Aug 19 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. More showers and thunderstorms on tap today as that weak boundary will remain the focus for the development of storms. Storms today will be slow moving... produce periods of heavy rains along with cloud to ground lightning. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A coastal trof across will extend from Texas across Louisiana into the Florida panhandle over the weekend and into next week. This will remain the focus for daytime convection. A few of these storms will produce period of very heavy rains and cloud to ground lightning. The heavy rains will see some minor flooding of low lying areas. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-201015- Sabine Lake-Calcasieu Lake-Vermmilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 514 AM CDT Fri Aug 19 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight. Winds and seas will continue to moderate while winds swing around to the south later today. Look for showers and thunderstorms in the coastal waters mainly from the early morning hours through about the noon hour. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. This is a persistent pattern with storms over the coastal bays... lakes and nearshore waters will continue into most of next week. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. K. Kuyper
In the hours before
Special weather statement, Aug 19, 9:50 AM CDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Lake Charles LA 950 AM CDT Fri Aug 19 2022 LAZ041>045-052>055-073-074-TXZ201-215-216-261-262-200000- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Hardin-Jefferson-Orange-Southern Jasper- Southern Newton- 950 AM CDT Fri Aug 19 2022 ...TROPICAL FUNNEL CLOUDS POSSIBLE... A very moist and somewhat unstable tropical airmass remains in place across the area. Meanwhile...the vertical wind profile over the area shows light and variable winds. These conditions are favorable for the development of tropical funnel clouds, especially where rain-cooled boundaries...known as outflow boundaries...and the sea breeze collide. These tropical funnel clouds are usually short-lived and do not reach the ground. If the funnel cloud becomes more severe and reaches the ground...minor damage may occur...and a tornado warning will likely be issued. Stay tuned for later statements and updates on this weather situation. 25
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.